Alert archive / Georgia / River Flood Warnings in 2018
River Flood Warning 158, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 2, 2018, 9:15 PM EST for Telfair County, Wheeler County, Georgia. It was in force for 19 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 2, 2018, 9:15 PM EST (02:15 UTC)
- Expired
- Dec 3, 2018, 4:44 PM EST
- In force
- 19 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Telfair County, GA, Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 90 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Ocmulgee River at GA 149 at Scotland (SCTG1). The gauge peaked at 12.44 ft at Dec 3, 2018, 2:00 AM EST.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 19 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02215900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
177 WGUS42 KFFC 030215 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 915 PM EST Sun Dec 2 2018 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... Little Ocmulgee River near Scotland affecting Telfair and Wheeler Counties .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC271-309-031615- /O.NEW.KFFC.FL.W.0158.181203T0215Z-000000T0000Z/ /SCTG1.1.ER.181203T0111Z.181203T0115Z.000000T0000Z.UU/ 915 PM EST Sun Dec 2 2018 The National Weather Service in Peachtree City has issued a * Flood Warning for The Little Ocmulgee River near Scotland. * From this evening until further notice. * At 8 PM Sunday the stage was 11.7 feet and rising. * Flood stage is 12 feet. * At 12 feet...Flood stage is reached. Minor flooding of the wooded wetlands occurs upstream and downstream from the gage on Georgia Highway 149. && LAT...LON 3206 8291 3211 8288 3194 8261 3192 8267 $$
3 follow-up statements
946 WGUS82 KFFC 030958 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 458 AM EST Mon Dec 3 2018 ...The Flood Warning continues for the following rivers in Georgia... Little Ocmulgee River near Scotland affecting Telfair and Wheeler Counties GAC271-309-032356- /O.CON.KFFC.FL.W.0158.000000T0000Z-000000T0000Z/ /SCTG1.1.ER.181203T0111Z.181203T0800Z.000000T0000Z.UU/ 458 AM EST Mon Dec 3 2018 The Flood Warning continues for The Little Ocmulgee River near Scotland. * Until further notice. * At 0415 AM Monday the stage was 12.4 feet...and falling. * Minor flooding is occurring. * Flood stage is 12.0 feet. * At 12.0 feet...Flood stage is reached. Minor flooding of the wooded wetlands occurs upstream and downstream from the gage on Georgia Highway 149. && LAT...LON 3206 8291 3211 8288 3194 8261 3192 8267 $$
338 WGUS82 KFFC 031714 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 1214 PM EST Mon Dec 3 2018 ...The Flood Warning continues for the following rivers in Georgia... Little Ocmulgee River near Scotland affecting Telfair and Wheeler Counties GAC271-309-040713- /O.CON.KFFC.FL.W.0158.000000T0000Z-000000T0000Z/ /SCTG1.1.ER.181203T0111Z.181203T0800Z.000000T0000Z.UU/ 1214 PM EST Mon Dec 3 2018 The Flood Warning continues for The Little Ocmulgee River near Scotland. * Until further notice. * At 11 AM Monday the stage was 12.2 feet...and nearly steady. * Minor flooding is occurring. * Flood stage is 12 feet. * At 12 feet...Flood stage is reached. Minor flooding of the wooded wetlands occurs upstream and downstream from the gage on Georgia Highway 149. && LAT...LON 3206 8291 3211 8288 3194 8261 3192 8267 $$
516 WGUS82 KFFC 032144 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 444 PM EST Mon Dec 3 2018 ...The Flood Warning is cancelled for the following rivers in Georgia... Little Ocmulgee River near Scotland affecting Telfair and Wheeler Counties GAC271-309-032214- /O.CAN.KFFC.FL.W.0158.000000T0000Z-181203T2144Z/ /SCTG1.1.ER.181203T0111Z.181203T0800Z.181203T2034Z.UU/ 444 PM EST Mon Dec 3 2018 The Flood Warning is cancelled for The Little Ocmulgee River near Scotland. * This takes effect immediately. * At 4 PM Monday the stage was 11.9 feet and falling. * Flood stage was 12 feet. * The river will continue to fall. && LAT...LON 3206 8291 3211 8288 3194 8261 3192 8267 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 2, 6:27 PM EST, 2 hours 48 minutes earlier.
Area forecast discussion, Dec 2, 6:27 PM EST, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 627 PM EST Sun Dec 2 2018 .UPDATE... High pressure will begin to settle across much of the CWFA overnight. An old frontal boundary will linger across the far se CWFA through tomorrow providing a focus for sct shra/tsra. Have tweaked pops earlier and sky conditions. Made some minor tweaks to the hourly temp/dew grids. && .PREV DISCUSSION... /Issued 247 PM EST Sun Dec 2 2018/ SHORT TERM /Tonight through Monday Night/... Drier air was spreading across north GA this afternoon in the wake of a frontal boundary. This boundary will stall across the far southern counties of our forecast area as the upper flow remains from the southwest. The potential remains for a few severe storms over that area through the afternoon. A Tornado Watch continues until 6 PM for our four southernmost counties. Have continued with pops generally south of Columbus to Macon through Monday. After that an upper trough deepening through the Great Lakes into the OH Valley south push the front south of our forecast area. Looks like Monday night should eventually be dry across the area. With the potential for a few heavy thunderstorms this evening the Flash Flood Watch will be left as is for now...especially since there have been reports of standing water across some roadways. 41 LONG TERM /Tuesday through Sunday/... Medium-range models showing some potential for wintry weather across portions of the forecast area next weekend, mainly across the northeast. Although general, larger scale, patterns are similar across the GFS/ECMWF/Canadian models, there still exists noticeable differences concerning the strength/persistence of the potential wedge high and the strength/track of the surface low. I have gone with a model blend for now with a chance for some ZR/IP early Saturday as the low approaches and a RW/SW mix Saturday night/early Sunday as the system sweeps up the east coast. Confidence remains low at this point. No significant changes made to the early portion of the period, generally dry and cool through the majority of the work week. 20 AVIATION... 18Z Update... Conditions have improved rapidly to VFR across all sites except KMCN. Showers and a few thunderstorms occurring mainly south of KMCN but could approach the vicinity this afternoon. Look for a gradual improvement there but visibility could go down to mvfr in fog over central GA late tonight. Winds remain on the southwest side through the night 5 to 7kts...becoming more northwest Monday. //ATL Confidence...18Z Update... Medium confidence ceilings KCSG-KMCN. High confidence all else. 41 && .AVIATION... 00Z Update... VFR through the period with light w/nw winds. Any precip should remain well south of ATL. //ATL Confidence...00Z Update... High confidence all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 47 64 38 53 / 10 10 5 5 Atlanta 48 61 37 50 / 10 10 5 5 Blairsville 40 57 30 45 / 5 5 5 5 Cartersville 44 59 35 48 / 5 10 5 0 Columbus 51 67 41 55 / 20 20 5 5 Gainesville 46 61 36 49 / 5 10 5 0 Macon 51 66 40 56 / 20 30 5 5 Rome 43 59 35 48 / 5 5 5 0 Peachtree City 46 64 36 51 / 10 20 5 5 Vidalia 59 68 45 60 / 50 60 20 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NLISTEMAA LONG TERM....20 AVIATION...NLISTEMAA
Hazardous weather outlook, Dec 2, 7:57 PM EST, 1 hour 18 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Peachtree City GA 757 PM EST Sun Dec 2 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 757 PM EST Sun Dec 2 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Several rounds of showers and thunderstorms, with heavy rain possible, are expected to continue to move through the area Monday particularly across east central Georgia. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Dec 2, 5:11 PM EST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
511 PM EST SUN DEC 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 AM FLOOD 4 NE CORDELE 32.01N 83.74W
12/02/2018 CRISP GA EMERGENCY MNGR
GA HWY 257 IS CLOSED AT TREMONT RD DUE TO WATER OVER
THE BRIDGE AND THE ROADBED BEING THREATENED. NEARLY 2
DOZEN OTHER CLOSURES ARE ALSO BEING REPORTED ACROSS
CRISP COUNTY.
&&
EVENT NUMBER FFC1800952
THIEMLocal storm report, Dec 2, 5:25 PM EST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
525 PM EST SUN DEC 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLOOD 3 NNE CORDELE 32.00N 83.76W
12/02/2018 CRISP GA EMERGENCY MNGR
WATER REPORTED OVER THE ROADWAY ON I-75 AT EXIT 104.
LOW-LYING ONRAMPS AND OFFRAMPS HAVE BEEN CLOSED. NEARLY
2 DOZEN OTHER CLOSURES ARE ONGOING ACROSS CRISP COUNTY.
NUMEROUS RESIDENCES IN NEARBY CORDELE WERE ALSO DAMAGED
BY FLOODING.
&&
EVENT NUMBER FFC1800953
THIEMLocal storm report, Dec 2, 5:28 PM EST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
528 PM EST SUN DEC 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLOOD 2 NNW CORDELE 31.98N 83.79W
12/02/2018 CRISP GA EMERGENCY MNGR
HWY 41 AT GUM CREEK BRIDGE IS CLOSED DUE TO WATER OVER
THE ROADWAY.
&&
EVENT NUMBER FFC1800954
THIEMLocal storm report, Dec 2, 6:25 PM EST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
625 PM EST SUN DEC 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLOOD VIENNA 32.09N 83.80W
12/02/2018 DOOLY GA EMERGENCY MNGR
10 ROAD CLOSURES WERE REPORTED ACROSS DOOLY COUNTY
INCLUDING THE CONEY BRIDGE OVER THE PENNAHATCHEE CREEK
DUE TO FLOOD WATERS OVER THE BRIDGE.
&&
EVENT NUMBER FFC1800955
THIEMNearby
River Flood Warnings in Georgia, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.